MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06040080
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an evercross pta balloon catheter in a patient when the balloon burst.The balloon was removed from the patient but a portion of the balloon remained in the patient.A stent was deployed to jail the balloon fragment against the wall of the artery.
 
Additional Manufacturer Narrative
Evaluation summary the evercross dilatation catheter was returned for evaluation.A portion of 6mm by 40mm balloon chamber material, inner guidewire lumen approximately 40mm including the distal tip, and two balloon chamber radiopaque marker bands were not returned.No ancillary devices or cine images from the procedure were received.The balloon chamber material separation face appears to be a radial tear within the proximal balloon chamber cone and the inner guidewire lumen separation exhibits a tensile separation at the proximal end of the proximal radiopaque marker band.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Event description updated with additional information inflation atm was reported as 8 atm which is below the rbp for this device (14 atm) a 6fr sheath and a 0.035 guidewire was used in the procedure no embolic protection was used the physician used a new balloon and it worked with no issues reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6915750
Report Number2183870-2017-00426
Device Sequence Number482816
Product Code LIT
UDI-Device Identifier00821684061619
UDI-Public00821684061619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2019
Device Catalogue NumberAB35W06040080
Device Lot NumberA322765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 09/09/2017
Supplement Date Received by Manufacturer11/09/2017
02/21/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date12/08/2017
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;